Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Des Moines, IA

May 19, 20134 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 7:55 PM CDT for 4 counties in Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 7:55 PM CDT (00:55 UTC)
Expired
May 19, 2013, 8:30 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS53 KDMX 200055
SVRDMX
IAC099-125-153-181-200130-
/O.NEW.KDMX.SV.W.0053.130520T0055Z-130520T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 830 PM CDT

* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF PLEASANTVILLE...AND MOVING NORTH AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PRAIRIE CITY...COLFAX...RUNNELLS...MITCHELLVILLE AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4171 9336 4179 9299 4139 9321 4146 9342
TIME...MOT...LOC 0055Z 197DEG 33KT 4149 9333

HAIL...1.25IN
WIND...60MPH

$$

DONAVON
4 follow-up statements
393 
WWUS53 KDMX 200107
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
807 PM CDT SUN MAY 19 2013

IAC125-181-200117-
/O.CAN.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
WARREN IA-MARION IA-
807 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 9315 4151 9332 4148 9334 4150 9336
      4149 9336 4149 9340 4150 9340 4151 9341
      4171 9336 4179 9299
TIME...MOT...LOC 0107Z 197DEG 33KT 4160 9329

$$

IAC099-153-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
POLK IA-JASPER IA-
807 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER
AND SOUTHEASTERN POLK COUNTIES UNTIL 830 PM CDT...

AT 802 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAIRIE
CITY...AND MOVING NORTH AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE CITY...COLFAX...MITCHELLVILLE AND LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 149 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9315 4151 9332 4148 9334 4150 9336
      4149 9336 4149 9340 4150 9340 4151 9341
      4171 9336 4179 9299
TIME...MOT...LOC 0107Z 197DEG 33KT 4160 9329

HAIL...1.25IN
WIND...60MPH

$$

DONAVON
606 
WWUS53 KDMX 200113
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT SUN MAY 19 2013

IAC153-200123-
/O.CAN.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
POLK IA-
813 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 9315 4151 9332 4154 9333 4155 9333
      4160 9333 4160 9335 4171 9335 4179 9299
TIME...MOT...LOC 0113Z 211DEG 41KT 4168 9321

$$

IAC099-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
JASPER IA-
813 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JASPER
COUNTY UNTIL 830 PM CDT...

AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLFAX...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAMBS GROVE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4151 9315 4151 9332 4154 9333 4155 9333
      4160 9333 4160 9335 4171 9335 4179 9299
TIME...MOT...LOC 0113Z 211DEG 41KT 4168 9321

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
314 
WWUS53 KDMX 200123
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT SUN MAY 19 2013

IAC099-200130-
/O.CON.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
JASPER IA-
823 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JASPER
COUNTY UNTIL 830 PM CDT...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NEWTON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 164 AND 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4165 9307 4175 9312 4179 9299
TIME...MOT...LOC 0123Z 211DEG 41KT 4178 9313

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
110 
WWUS53 KDMX 200128
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SUN MAY 19 2013

IAC099-200138-
/O.EXP.KDMX.SV.W.0053.000000T0000Z-130520T0130Z/
JASPER IA-
828 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY WILL
EXPIRE AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 4165 9307 4175 9312 4179 9299
TIME...MOT...LOC 0128Z 211DEG 41KT 4183 9309

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:12 PM CDT, 43 minutes earlier.

Area forecast discussion, May 19, 7:12 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT SUN MAY 19 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 330 PM CDT SUN MAY 19 2013

MAIN CONCERNS ARE SEVERE WEATHER THIS PERIOD. CURRENT WATCHES
ACROSS THE AREA FOR THE POTENTIAL OF TORNADOES THIS EVENING.
THOUGH INSTABILITY HAS WANED ACROSS CENTRAL AND WESTERN SECTIONS
OF IOWA WITH SHORT WAVE APPROACHING FROM THE SOUTH INSTABILITY
WILL ONCE AGAIN INCREASE OVER THE REGION. MODELS HAVE CONTINUED TO
ADVERTISE INCREASING WIND FIELDS ALOFT WITH APPROACHING WAVE WHICH
SHOULD SUPPORT SUPERCELLS WITH TORNADO POTENTIAL AS WELL. LOWS
OVERNIGHT WILL DROP INTO THE 60S WITH WINDS BECOMING MORE SW AS
DRY SLOT WORKS ITS WAY INTO THE AREA AFT 06Z. EXPECTING MOST OF
THE ACTIVITY TO REACH WEST CENTRAL IOWA BY 22Z AND NEARING CENTRAL
SECTIONS BY 00-01Z WITH EASTERN COUNTIES SEEING STORMS THROUGH
03Z.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 330 PM CDT SUN MAY 19 2013

FORECAST CONCERN DEALS WITH CUTOFF LOW LINGERING OVER THE MIDWEST
THROUGH THE MIDDLE OF THE WEEK AND TIMING OF PRECIP CHANCES
ASSOCIATED WITH THIS SYSTEM. MODELS ARE IN GOOD AGREEMENT THROUGH
MID WEEK AND LEANED TOWARD A NAM/ECMWF BLEND.

.MONDAY THROUGH WEDNESDAY...UPPER LOW STALLS OR SLIGHTLY
RETROGRADES INTO EASTERN SOUTH DAKOTA TOMORROW AND LOOKS TO PLACE
MUCH OF THE FORECAST AREA IN THE DRY SLOT. CUT BACK ON POPS DURING
THE DAY OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA
WHERE BEST FORCING PUSHES INTO NORTHERN IOWA AND INTO MINNESOTA.
LATEST 4.0KM WRF PUSHES CONVECTION INTO FAR NORTHERN IOWA AND
INTO MINNESOTA BY 12Z MONDAY AND KEEPS THE REST OF THE FORECAST
AREA MAINLY DRY UNTIL LATE IN THE DAY. SEVERE POTENTIAL EXIST
ACROSS EASTERN SECTIONS OF THE FORECAST AREA BY THE LATE
AFTERNOON AS THE PEAK HEATING AIDS IN DESTABILIZATION. MAIN THREAT
LOOKS TO BE HAIL AND WINDS WITH THE DECENT CAPE PRESENT AND DEEP
LAYER SHEAR. ANOTHER SHORTWAVE ROUNDS THE UPPER LOW MONDAY NIGHT
AND LIKELY WILL BE THE TRIGGER FOR STORMS ACROSS EASTERN AND
NORTHERN IOWA. HAVE HIGHEST POPS OVER EASTERN PORTIONS OF THE
FORECAST AREA THROUGH 06Z TUESDAY. DRY SLOT MOVES BACK INTO IOWA
PAST 12Z TUESDAY AND HAD TO CUT BACK ON POPS OVER CENTRAL TO
SOUTHERN IOWA DURING THE DAY TUESDAY. THE UPPER LOW FINALLY PUSHES
EASTWARD INTO NORTHERN IOWA BY WEDNESDAY MORNING AND BRINGS SOME
LIGHT STRATI-FORM RAIN DURING THE DAY WEDNESDAY.

.THURSDAY THROUGH SATURDAY...COLDER TEMPERATURES FILTER INTO THE
REGION DURING THIS TIME FRAME AS SURFACE HIGH BUILDS ACROSS THE
STATE. GENERALLY DRY CONDITIONS ANTICIPATED UNTIL SOME WEAK
THETA-E ADVECTION DEVELOPS LATE FRIDAY NIGHT INTO SATURDAY ON
THE BACKSIDE OF THE SURFACE HIGH.

&&

.AVIATION...20/00Z
ISSUED AT 712 PM CDT SUN MAY 19 2013

LINE OF SEVERE STORMS FROM MCW TO KAMW TO N OF NWS OFFICE WILL MOVE
ACROSS THE TAF LOCATIONS THROUGH 10 PM.  WND G55KTS POSSIBLE ALONG
WITH LARGE HAIL.  ADDITIONAL STORMS OVER NEB WILL MOVE INTO WESTERN
IOWA OVERNIGHT BUT AIRMASS WILL NOT BE AS CONDUCIVE TO SEVERE
STORMS.  SHOULD BE A BREAK AFT 12Z THROUGH 21Z BEFORE NEXT ROUND OF
STORMS MONDAY...MAINLY ALONG AND EAST OF A KMCW TO KDSM LINE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 19, 4:21 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT SUN MAY 19 2013

IAZ004>007-015>017-023>028-033>039-044>046-057-058-070-071-202130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
AUDUBON-GUTHRIE-CASS-ADAIR-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH SEVERE WEATHER EXPECTED ARE EXPECTED
THIS EVENING WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
SURFACE WINDS IN EXCESS OF 60MPH. AN ISOLATED TORNADO WILL BE
POSSIBLE DURING THIS TIME. IN ADDITION...LOCALIZED HEAVY RAIN IS
EXPECTED LATE TODAY INTO TONIGHT WHICH MAY PRODUCE PONDING OF
WATER AND POSSIBLY ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

IAZ047>050-059>062-072>075-081>086-092>097-202130-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
421 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED BY EARLY EVENING SPREADING
NORTHEAST ACROSS THE AREA INTO TONIGHT. SIGNIFICANT SEVERE WEATHER
IS EXPECTED WITH THESE STORMS LATER INTO THE EVENING WITH ALL
MODES OF SEVERE WEATHER POSSIBLE. GOLF BALL HAIL...DAMAGING SURFACE
WINDS IN EXCESS OF 60MPH AND A FEW TORNADOES WILL BE POSSIBLE
DURING THIS TIME. HEAVY RAINFALL IN SOME OF THE STORMS MAY LEAD TO
PONDING OF WATER...MAINLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FROM TIME TO TIME ON MONDAY
INTO EARLY WEDNESDAY. THERE IS THE THREAT FOR SEVERE WEATHER
MONDAY AFTERNOON INTO THE EVENING AS WELL AS AGAIN ON TUESDAY
AFTERNOON AND EVENING. MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED INTO THE EVENING. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME EARLY IN THE
WORK WEEK.

REV

In the hours before

Local storm report, May 19, 7:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          2 S SLATER              41.85N 93.68W
05/19/2013                   POLK               IA   TRAINED SPOTTER

            TORNADO ON THE GROUND ABOUT 2 SOUTH OF SLATER

&&

FBOKSA
Local storm report, May 19, 7:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 ESE PLEASANT HILL     41.57N 93.43W
05/19/2013  E1.00 INCH       POLK               IA   TRAINED SPOTTER

&&

FBOKSA
Local storm report, May 19, 7:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     1 W EARLHAM             41.49N 94.14W
05/19/2013                   MADISON            IA   EMERGENCY MNGR

            SEMI BLOWN OVER

0651 PM     HAIL             1 W NEW VIRGINIA        41.18N 93.75W
05/19/2013  E0.75 INCH       WARREN             IA   EMERGENCY MNGR

0653 PM     TSTM WND DMG     EARLHAM                 41.49N 94.12W
05/19/2013                   MADISON            IA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE

0716 PM     HAIL             ANKENY                  41.72N 93.61W
05/19/2013  M1.00 INCH       POLK               IA   TRAINED SPOTTER

0727 PM     TSTM WND DMG     2 NW MAXWELL            41.91N 93.43W
05/19/2013                   STORY              IA   TRAINED SPOTTER

            A FEW LARGE TREE LIMBS...8 INCHES IN DIAMETER AND ROUGHLY
            20 FOOT LONG DOWN.

&&

PODRAZIK
Local storm report, May 19, 7:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     4 ESE DALLAS CENTER     41.66N 93.91W
05/19/2013                   DALLAS             IA   COUNTY OFFICIAL

            ROOF AND STRUCTURAL DAMAGE TO BUILDING. POSSIBLE TORNADO
            UNCOMFIRMED AT THIS TIME. TIME ESTIMATED.

&&

RVACHALE
Local storm report, May 19, 7:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     1 E ALLEMAN             41.82N 93.59W
05/19/2013                   POLK               IA   AMATEUR RADIO

            POWERLINES DOWN ON HIGHWAY 69 EAST OF ALLEMAN.

&&

RVACHALE
Local storm report, May 19, 7:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     FUNNEL CLOUD     5 N STATE CENTER        42.09N 93.17W
05/19/2013                   MARSHALL           IA   TRAINED SPOTTER

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:08 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Story52 min
May 19, 7:14 PM CDTTornado Warning Tornado observedDMXJasper, Marshall, Polk, Story46 min
May 19, 7:16 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Warren29 min
May 19, 7:53 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story52 min
May 19, 8:20 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama40 min
May 19, 8:31 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama44 min
May 19, 8:37 PM CDTTornado WarningDMXAppanoose, Wayne23 min
May 19, 9:07 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer23 min
May 19, 9:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama49 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningDMXDavis33 min
May 19, 9:39 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek, Wapello51 min
May 19, 10:01 PM CDTFlash Flood WarningDMXJasper, Poweshiek6 hr
May 20, 12:31 AM CDTRiver Flood WarningDMXBlack Hawk6 days
May 20, 12:31 AM CDTRiver Flood WarningDMXBlack Hawk5 days
May 20, 10:47 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 20, 10:47 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler55 hr
May 20, 6:42 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union33 min
May 20, 6:54 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.